MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900P
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Device Stenosis (4066)
Health Effect - Clinical Codes Dyspnea (1816); Insufficient Information (4580)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a 27mm 6900p mitral valve has been placed under evaluation/consideration for a valve-in-valve procedure after an implant duration of 7 years, 2 months due to stenosis and regurgitation.
 
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Updated sections: b2, b5, b7, g3, g6, h6 health effect - impact code, health effect - clinical code, device code(s), and type of investigation.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.
 
Event or Problem Description
It was reported and through additional information that a patient with a 27mm 6900p mitral valve underwent a valve-in-valve procedure after an implant duration of 7 years, 3 months due to severe stenosis, severe transvalvular regurgitation with partial dehiscence.The patient presented with shortness of breath with exertion.The procedure was performed successfully with a 26mm9750tfx transcatheter valve.Per tee ((b)(6) 2025): severe ms, mmg 9, mva 0.8, mod/severe (3+) transvalvular mr, at most trace paravalvular.
 
Additional Manufacturer Narrative
Updated sections: g3, g6, h6 investigation findings, and investigation conclusions.Stenosis is a common manifestation of bioprosthetic valve and valved conduit dysfunction and has many potential root causes, including structural valve deterioration (svd), non-structural valve dysfunction (nsvd), endocarditis and/or thrombosis.Bioprosthetic device stenosis is typically related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing deficiency.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Device dehiscence or suture torn out may occur early or late.When it occurs in the intraoperative period, it is typically a result of inadequate device implantation in combination with friable myocardial tissue.Valve dehiscence is not a malfunction related to a manufacturing deficiency of the device.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A dhr review was performed, and no related manufacturing nonconformances were identified.The most likely root cause for the valve stenosis and dehiscence is patient factors, including implant duration of more than 7 years and patient history of atrial fibrillation, hypertension, heart failure, and coronary artery bypass graft.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key22926671
Report Number2015691-2025-07153
Device Sequence Number13031567
Product Code DYE
UDI-Device Identifier00690103152647
UDI-Public(01)00690103152647(17)200124
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2020
Device Model Number6900P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer09/12/2025
10/07/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/07/2025
10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization; Other;
Patient Age84 YR
Patient SexFemale